Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 210, NWS Austin/San Antonio, TX

October 31, 2005Williamson County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Oct 31, 2005, 1:27 PM CST for Williamson County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 31, 2005, 1:27 PM CST (19:27 UTC)
Expired
Oct 31, 2005, 2:15 PM CST
In force
48 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Williamson County, TX

The radar

The Ft Hood radar (KGRK), 24 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 31, 11:25 AM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 7.5 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2005-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 456 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2005-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 233 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
456 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
735 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
233 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 311927
SVREWX
TXC491-312015-
/O.NEW.KEWX.SV.W.0210.051031T1927Z-051031T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
127 PM CST MON OCT 31 2005

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS EXTENDED THE

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  WILLIAMSON

* UNTIL 215 PM CST

* AT 118 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GEORGETOWN...AND MOVING EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE WEIR...BARTLETT...GRANGER...
  TAYLOR...GRANGER DAM AND THRALL.

LAT...LON 3090 9781 3064 9800 3050 9722 3075 9730

$$
4 follow-up statements
000 
WWUS54 KEWX 311934
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
133 PM CST MON OCT 31 2005

TXC491-312015-
/O.CON.KEWX.SV.W.0210.000000T0000Z-051031T2015Z/
WILLIAMSON TX-
133 PM CST MON OCT 31 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CST
FOR WILLIAMSON COUNTY...

AT 130 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR WEIR...OR ABOUT 7 MILES EAST OF GEORGETOWN...MOVING EAST
AT 25 MPH.

THREE QUARTER INCH DIAMETER HAIL WAS REPORTED AT 123 PM 5 MILES WEST
OF GEORGETOWN. 

OTHER LOCATIONS IN THE WARNING INCLUDE BARTLETT...GRANGER...TAYLOR...
GRANGER DAM AND THRALL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CST MONDAY
EVENING FOR SOUTH CENTRAL TEXAS.

LAT...LON 3090 9781 3064 9800 3050 9722 3075 9730

$$
000 
WWUS54 KEWX 311944
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
144 PM CST MON OCT 31 2005

TXC491-312015-
/O.CON.KEWX.SV.W.0210.000000T0000Z-051031T2015Z/
WILLIAMSON TX-
144 PM CST MON OCT 31 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CST
FOR WILLIAMSON COUNTY...

AT 136 PM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED NEAR GRANGER...MOVING EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE TAYLOR...GRANGER DAM AND
THRALL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CST MONDAY
EVENING FOR SOUTH CENTRAL TEXAS.

LAT...LON 3090 9781 3064 9800 3050 9722 3075 9730

$$
000 
WWUS54 KEWX 311958
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
158 PM CST MON OCT 31 2005

TXC491-312015-
/O.CON.KEWX.SV.W.0210.000000T0000Z-051031T2015Z/
WILLIAMSON TX-
158 PM CST MON OCT 31 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CST
FOR WILLIAMSON COUNTY...

AT 154 PM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
NEAR THRALL...OR ABOUT NEAR TAYLOR...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

HAIL UP TO THREE QUARTER INCHES IN DIAMETER HAS BEEN REPORTED
3 MILES SOUTHWEST OF TAYLOR WITH THIS STORM. IF YOU ARE IN THE PATH OF
THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CST MONDAY
EVENING FOR SOUTH CENTRAL TEXAS.

LAT...LON 3090 9781 3064 9800 3050 9722 3075 9730

$$
000 
WWUS54 KEWX 312014
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
213 PM CST MON OCT 31 2005

TXC491-312023-
/O.EXP.KEWX.SV.W.0210.000000T0000Z-051031T2015Z/
WILLIAMSON TX-
213 PM CST MON OCT 31 2005

...THE SEVERE THUNDERSTORM WARNING FOR WILLIAMSON COUNTY EXPIRES AT
215 PM CST...

THE THUNDERSTORM IS NOW LOCATED OVER EXTREME EASTERN WILLIAMSON COUNTY
AND HAS WEAKENED BELOW SEVERE LIMITS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CST MONDAY
EVENING FOR SOUTH CENTRAL TEXAS.

LAT...LON 3090 9781 3064 9800 3050 9722 3075 9730

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 31, 10:33 AM CST, 2 hours 54 minutes earlier.

Area forecast discussion, Oct 31, 10:33 AM CST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1033 AM CST MON OCT 31 2005

.UPDATE...COLD FRONT CURRENTLY JUST SOUTH OF A STEPHENVILLE..BROWNWOOD..
SAN ANGELO LINE MOVING SOUTHEAST ABOUT 20 KTS. SQUALL LINE CONTINUES
TO DEVELOP SOUTHWEST ALONG THE FRONT. MID TO UPPER 60S DEWPOINTS ACROSS
THE EASTERN HALF OF SOUTH CENTRAL TEXAS COMBINED WITH SOUTHERLY
FLOW OF 10 TO 15 KTS WILL BE ENOUGH TO BUILD STORMS MORE TO THE
SOUTHWEST ALONG THE FRONT AS IT ENTERS SOUTH CENTRAL TEXAS LATER THIS
AFTERNOON. WILL MAINTAIN SEVERE POTENTIAL FOR THE AFTERNOON.
CURRENT FORECAST ADVERTISES SCENARIO WELL SO NO UPDATE WILL BE
ISSUED AT THE PRESENT TIME.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM 6 AM TUESDAY TO 6 PM TUESDAY FOR THE
FOLLOWING COUNTIES: ATASCOSA... BANDERA... BASTROP... BEXAR...
BLANCO... BURNET... CALDWELL... COMAL... DE WITT... DIMMIT...
EDWARDS... FAYETTE... FRIO... GILLESPIE... GONZALES... GUADALUPE...
HAYS... KARNES... KENDALL... KERR... KINNEY... LAVACA... LEE...
LLANO... MAVERICK... MEDINA... REAL... TRAVIS... UVALDE... VAL
VERDE... WILLIAMSON... WILSON... AND ZAVALA.

&&

02/13
Hazardous weather outlook, Oct 31, 5:41 AM CST, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
541 AM CST MON OCT 31 2005

TXZ171>173-183>194-202>209-217>225-228-011145-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
541 AM CST MON OCT 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
AN UPPER LEVEL DISTURBANCE AND COLD FRONT WILL COMBINE TO PRODUCE
SHOWERS THIS MORNING...AND A LINE OF STRONG TO SEVERE
THUNDERSTORMS THIS AFTERNOON ACROSS SOUTH CENTRAL TEXAS. LARGE
HAIL IS POSSIBLE...BUT DAMAGING WINDS ARE THE MAIN THREAT. THE
PRIMARY THREAT AREA IS ALONG AND NORTH OF INTERSTATE 10...
INCLUDING THE AUSTIN AND SAN ANTONIO METRO AREAS. THE MOST LIKELY
TIME FOR SEVERE STORMS TO OCCUR IS BETWEEN 2 AND 8 PM THIS
AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY NEED TO BE ACTIVATED THIS AFTERNOON.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 12:09 PM CSTSevere Thunderstorm WarningEWXLlano51 min
Oct 31, 12:24 PM CSTSevere Thunderstorm WarningEWXBurnet21 min
Oct 31, 1:08 PM CSTSevere Thunderstorm WarningEWXWilliamson22 min
Oct 31, 2:06 PM CSTSevere Thunderstorm WarningEWXKendall39 min
Oct 31, 2:29 PM CSTSevere Thunderstorm WarningEWXBlanco, Comal, Hays46 min
Oct 31, 3:01 PM CSTSevere Thunderstorm WarningEWXBastrop28 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.